Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 5, 2012, 5:53 AM EDT for Johnson County, Shelby County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 5:53 AM EDT (09:53 UTC)
- Expired
- Aug 5, 2012, 6:45 AM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
Counties Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3062 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS83 KIND 050953 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 AM EDT SUN AUG 5 2012 INZ054>056-051045- JOHNSON-MORGAN-SHELBY- 553 AM EDT SUN AUG 5 2012 ...STRONG THUNDERSTORM ADVISORY FOR JOHNSON...EASTERN MORGAN AND SHELBY COUNTIES UNTIL 645 AM EDT... AT 551 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MOORESVILLE...OR 17 MILES SOUTH OF INDIANAPOLIS...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBYVILLE... GREENWOOD... FRANKLIN... BARGERSVILLE... TRAFALGAR... NEW WHITELAND... WHITELAND... BOGGSTOWN... MARIETTA... FAIRLAND... GENEVA... WALDRON... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3937 8565 3936 8638 3963 8634 3965 8564 TIME...MOT...LOC 0953Z 270DEG 33KT 3954 8622 $$ JH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:20 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 5, 4:20 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 AM EDT SUN AUG 5 2012 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 332 AM EDT SUN AUG 5 2012 A COLD FRONT WILL EXIT THE AREA TODAY ENDING THE RAIN BY LATE TODAY. HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY WEATHER THROUGH MID WEEK. ANOTHER FRONTAL SYSTEM WILL BRING A RETURN TO CHANCES FOR RAIN LATE WEEK. && .NEAR TERM /EARLY THIS MORNING THROUGH TODAY/... ISSUED AT 332 AM EDT SUN AUG 5 2012 RADAR MOSAIC SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT ACROSS ILLINOIS AND NORTHWEST INDIANA AT THE PRESENT TIME. AN UPPER JET IS HELPING KEEP THESE STORMS GOING OVERNIGHT...ESPECIALLY ACROSS THE NORTH WHICH IS CLOSER TO THE JET. AS THE FRONT/JET MOVE EAST...THESE SHOWERS AND STORMS SHOULD PUSH THROUGH MUCH OF CENTRAL INDIANA. EVEN THOUGH RADAR TRENDS SHOW SOME WEAKENING OF THE CONVECTION ACROSS SOUTHERN PORTIONS OF CENTRAL ILLINOIS...BELIEVE AT LEAST SHOWERS WILL STILL MAKE FROM THERE INTO CENTRAL INDIANA. THUS BASED ON OVERALL RADAR TRENDS AND LATEST RAPID REFRESH MODEL...WILL GO WITH LIKELY POPS BEFORE 12Z...AND THEN NEAR MAV POPS FOR 12Z AND BEYOND. THIS PUTS LOW POPS FAR WEST TO LIKELY POPS EAST AFTER 12Z. WILL QUICKLY DIMINISH THESE DURING THE MORNING AS FRONT MOVES EAST...AND BY 18Z ONLY SOUTHEAST FORECAST AREA WILL HAVE ANY CHANCES FOR RAIN. CLOUDS WILL DECREASE QUICKLY THIS AFTERNOON...ALLOWING A DECENT AMOUNT OF SUNSHINE WEST. THIS SHOULD ALLOW TEMPERATURES TO APPROACH 90 THERE. ACROSS THE EAST READINGS SHOULD REBOUND INTO THE MID 80S. THESE FORECAST HIGHS ARE NEAR THE MET MOS. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ISSUED AT 332 AM EDT SUN AUG 5 2012 FOCUS IS ON TEMPERATURES. MODELS ARE IN PRETTY GOOD AGREEMENT SO WILL USE A BLEND. HIGH PRESSURE WILL BRING SOME COOLER AIR IN FOR TONIGHT. SKIES WILL CLEAR BUT WINDS WILL NOT BE COMPLETELY CALM AS THE CENTER OF THE HIGH REMAINS TO THE NORTH...SO COMPLETE RADIATIONAL COOLING WILL NOT OCCUR. A BLEND OF MODEL NUMBERS REFLECTS THIS SCENARIO BEST. SUNSHINE AND DRIER AIR WILL ALLOW FOR A GOOD RISE IN TEMPERATURES DURING MONDAY. THE GROUND WILL STILL BE PRETTY DRY...SO WENT CLOSER TO /BUT NOT AS HIGH AS/ THE MET MOS FOR HIGHS . CONTINUED MOSTLY CLEAR SKIES MONDAY NIGHT WILL ALLOW TEMPERATURES TO GET TO A BLEND OF MODEL NUMBERS. WARM ADVECTION WILL OCCUR ON TUESDAY AHEAD OF A WEAK COLD FRONT. WITH SUNSHINE AND A DRY ATMOSPHERE AND A DRY GROUND...TEMPERATURES SHOULD RISE TO NEAR OR EVEN ABOVE THE MET MOS /SIMILAR TO A BLEND OF MODEL 2 METER TEMPERATURES/. THE WEAK FRONT WILL TRY AND MOVE IN TUESDAY NIGHT...BUT NO MOISTURE AND LITTLE FORCING WILL KEEP CONDITIONS DRY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ISSUED AT 332 AM EDT SUN AUG 5 2012 MODELS INDICATE THERE MAY A COOL DOWN OR AT LEAST TO NEAR OR SLIGHTLY BELOW TEMPERATURES TOWARDS THE END OF 7 DAY PERIOD. THE HIGH PRESSURE SYSTEM WHICH HAD DOMINATED OUR WEATHER DURING THE LATER PORTIONS OF THE SHORT TERM WILL BEGIN TO MOVE OFF TO THE EAST WEDNESDAY. A STRONG UPPER RIDGE WILL REMAIN OVER THE WESTERN U.S. AND THIS ALLOW AN UPPER TROUGH TO DIG INTO THE GREAT LAKES BY FRIDAY. THERE ARE SOME DIFFERENCES BETWEEN MODELS AND THE GFS SEEMS TO BE A FAST OUTLIER IN DIGGING THE UPPER TROUGH INTO THE GREAT LAKES AND THUS BRINGING THE COLD FRONT TOO QUICKLY OUR WAY. THE CANADIAN IS 12 TO 18 HOURS SLOWER AND WILL TREND SOMEWHAT IN THAT DIRECTION. WITH A SLOWER COLD FRONT AND ARRIVAL OF THE UPPER TROUGH WILL KEEP ALL BUT FAR SOUTHEAST SECTIONS DRY THURSDAY. THEN IT LOOKS LIKE BEST CHANCES OF PRECIP WILL BE THURSDAY NIGHT AND EARLY FRIDAY. DRY AND COOLER WEATHER WILL BE THE RULE FRIDAY NIGHT AND SATURDAY. WILL CONTINUE TREND OF RAISING ALL BLEND MAX TEMPERATURES A FEW DEGREES ESPECIALLY WEDNESDAY AND THURSDAY DUE TO A COOL MOS BIAS AND DRY GROUND. MODELS INDICATE THAT THE 850 MB THERMAL RIDGE WILL ALSO EXTEND INTO SOUTHERN INDIANA WEDNESDAY AND THURSDAY. WILL GO A LITTLE CLOSER TO ALL BLEND TEMPERATURES FRIDAY AND SATURDAY AS 850 MB WILL BE QUITE A BIT COOLER...BUT MOS NUMBERS MAY STILL BE A BIT TOO COOL. && .AVIATION /DISCUSSION FOR THE 05/09Z KIND TAF UPDATE/... ISSUED AT 420 AM EDT SUN AUG 5 2012 MINOR TWEAKS MADE TO KIND TAF PER OBSERVATIONS. ALSO SLOWED DOWN ARRIVAL TIME OF THUNDERSTORMS A LITTLE. NO OTHER CHANGES NEEDED AT THIS TIME. PREVIOUS AVIATION DISCUSSION FOLLOWS... AN AREA OF THUNDERSTORMS DEVELOPING ACROSS ILLINOIS WILL SPREAD ACROSS CENTRAL INDIANA LATE TONIGHT EARLY SUNDAY MORNING AS A COLD FRONT MOVES ACROSS OUR REGION. RAPID REFRESH MODEL INDICATES THUNDERSTORMS COULD REACH KLAF BY 07Z-08Z AND KIND AND KBMG A FEW HOURS LATER WITH MOST LIKELY OCCURRENCE TOWARDS 10Z-13Z PERIOD. A PERIOD OF MVFR CEILINGS MAY OCCUR FROM SHORTLY BEFORE SUNRISE TO MID MORNING. AFTER MID MORNING VFR CONDITIONS WILL BE THE RULE THROUGH THE REMAINDER OF THE FORECAST PERIODS AS DRIER AIR BEHIND THE COLD FRONT SPREADS IN FROM THE NORTHWEST. THERE WILL BE A GRADUAL DECREASE IN CLOUDS DURING THE DAY SUNDAY WITH MOSTLY CLEAR CONDITIONS BY SUNDAY EVENING. WINDS WILL BE FROM THE SOUTHWEST 8 KNOTS OR LESS OVERNIGHT AND THEN BECOMING NORTHWEST UP TO 12 KNOTS BY MIDDAY SUNDAY AND THEN DIMINISH SOME SUNDAY NIGHT AS THEY BECOME NORTHERLY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....JH AVIATION...NIELD/JH
Hazardous weather outlook, Aug 5, 5:27 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 AM EDT SUN AUG 5 2012 INZ030-031-037>039-046-047-054-055-060930- CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-HENDRICKS-MARION-MORGAN- JOHNSON- 527 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. HAZARDS: DAMAGING WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BEFORE 1000 AM. CHANCES FOR STORMS WILL DIMINISH THROUGH THE DAY...ENDING BY 200 PM. DISCUSSION: A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY. THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL PROVIDE DRY WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING IS A THREAT FROM ANY STORM. DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EARLY THIS MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ062>064-067>072-060930- MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 527 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. HAZARDS: GUSTY WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING. TIMING: CHANCES FOR STORMS WILL DIMINISH THIS AFTERNOON...ENDING BEFORE 800 PM. DISCUSSION:A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY. THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL PROVIDE DRY WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING IS A THREAT FROM ANY STORM. DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-036-043>045-051>053-060-061-060930- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE- PUTNAM-VIGO-CLAY-OWEN-SULLIVAN-GREENE- 527 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. HAZARDS: GUSTY WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING. TIMING: CHANCES FOR STORMS WILL DIMINISH THROUGH THE DAY...ENDING BY 200 PM. DISCUSSION: A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY. THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL PROVIDE DRY WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING IS A THREAT FROM ANY STORM. DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ040>042-048-049-056-057-065-060930- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR- 527 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. HAZARDS: DAMAGING WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BEFORE NOON. CHANCES FOR STORMS WILL DIMINISH THIS AFTERNOON...ENDING BEFORE 800 PM. DISCUSSION:A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY. THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL PROVIDE DRY WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING IS A THREAT FROM ANY STORM. DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 5, 3:47 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 AM EDT SUN AUG 5 2012
INZ028-029-035-050845-
FOUNTAIN-TIPPECANOE-WARREN-
347 AM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...TIPPECANOE
AND WARREN COUNTIES UNTIL 445 AM EDT...
AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSPORT...OR 17 MILES NORTHEAST OF
DANVILLE...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAFAYETTE...
WILLIAMSPORT...
WEST LAFAYETTE...
ATTICA...
RAINSVILLE...
PINE VILLAGE...
SHADELAND...
PURDUE UNIVERSITY...
DAYTON...
BATTLE GROUND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4057 8678 4056 8675 4054 8671 4035 8671
4018 8750 4032 8754 4047 8753 4048 8752
4048 8710 4057 8709
TIME...MOT...LOC 0747Z 245DEG 37KT 4031 8737
JHSpecial weather statement, Aug 5, 4:47 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 AM EDT SUN AUG 5 2012
INZ021-029>031-036>039-045-046-050930-
BOONE-CARROLL-CLINTON-HAMILTON-HENDRICKS-HOWARD-MONTGOMERY-PUTNAM-
TIPPECANOE-TIPTON-
447 AM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...BOONE...
WESTERN HAMILTON...NORTHERN HENDRICKS...HOWARD...EASTERN
MONTGOMERY...NORTHERN PUTNAM...EASTERN TIPPECANOE AND TIPTON COUNTIES
UNTIL 530 AM EDT...
AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DELPHI TO 12 MILES
SOUTHWEST OF FRANKFORT TO 10 MILES NORTH OF GREENCASTLE...AND MOVING
EAST AT 60 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FRANKFORT...
KOKOMO...
LEBANON...
BROWNSBURG...
ZIONSVILLE...
TIPTON...
CARMEL...
ROACHDALE...
COLFAX...
CARPENTERSVILLE...
BAINBRIDGE...
ROSSVILLE...
NEW ROSS...
CAMDEN...
FLORA...
THORNTOWN...
GROVELAND...
ADVANCE...
JAMESTOWN...
NORTH SALEM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4057 8636 4057 8586 4036 8586 4020 8597
3993 8611 3992 8633 3981 8633 3970 8701
4020 8684 4067 8674 4068 8637
TIME...MOT...LOC 0847Z 270DEG 52KT 4058 8661 4020 8669
3979 8683
JHSpecial weather statement, Aug 5, 5:14 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 AM EDT SUN AUG 5 2012
INZ030-037>039-046-047-051015-
BOONE-CLINTON-HAMILTON-HENDRICKS-MARION-TIPTON-
514 AM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN CLINTON...BOONE...
HAMILTON...HENDRICKS...MARION AND SOUTHERN TIPTON COUNTIES UNTIL 615
AM EDT...
AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKFORT TO
DANVILLE...AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
INDIANAPOLIS...
BROWNSBURG...
PLAINFIELD...
ZIONSVILLE...
SPEEDWAY...
CARMEL...
BEECH GROVE...
TIPTON...
NOBLESVILLE...
FISHERS...
LAWRENCE...
AVON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4030 8586 3998 8590 3993 8591 3993 8594
3987 8594 3987 8595 3966 8596 3968 8666
4033 8654
TIME...MOT...LOC 0914Z 271DEG 34KT 4025 8645 3975 8645
JHSpecial weather statement, Aug 5, 5:53 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 AM EDT SUN AUG 5 2012 INZ054>056-051045- JOHNSON-MORGAN-SHELBY- 553 AM EDT SUN AUG 5 2012 ...STRONG THUNDERSTORM ADVISORY FOR JOHNSON...EASTERN MORGAN AND SHELBY COUNTIES UNTIL 645 AM EDT... AT 551 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MOORESVILLE...OR 17 MILES SOUTH OF INDIANAPOLIS...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBYVILLE... GREENWOOD... FRANKLIN... BARGERSVILLE... TRAFALGAR... NEW WHITELAND... WHITELAND... BOGGSTOWN... MARIETTA... FAIRLAND... GENEVA... WALDRON... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3937 8565 3936 8638 3963 8634 3965 8564 TIME...MOT...LOC 0953Z 270DEG 33KT 3954 8622 JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:13 PM EDT | Areal Flood Advisory | IND | Howard, Madison, Tipton | 77 min |
| Aug 4, 8:36 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 39 min |
| Aug 4, 9:21 PM EDT | Areal Flood Advisory | IND | Randolph | 99 min |
| Aug 5, 3:47 AM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 58 min |
| Aug 5, 4:47 AM EDT | Special Weather Statement | IND | Boone, Carroll, Clinton, Howard, Montgomery, Tipton | 43 min |
| Aug 5, 5:14 AM EDT | Special Weather Statement | IND | Boone, Clinton, Hamilton, Hendricks, Marion | 61 min |
| Aug 5, 5:23 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Madison, Marion | 52 min |
| Aug 5, 5:56 AM EDT | Special Weather Statement | IND | Hancock | 34 min |
| Aug 5, 6:23 AM EDT | Special Weather Statement | IND | Henry, Rush, Shelby | 52 min |
| Aug 5, 6:32 AM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 28 min |
| Aug 5, 7:17 AM EDT | Special Weather Statement | IND | Decatur, Jackson, Jennings | 43 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.